Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
darlinjones

Adding Tretinoin/Retin A

So for years I have been using Tretinoin (Retin A), and that + an antibiotic had me cleared up for years. Then to make a long story short- I guess I got immune to the antibiotics, and now my skin has been bad for about 5-6 months.

I recently started the regimen, and now my mom is worried that I've stopped using the Tretinoin. Now when I get a zit, the redness from that zit stays way longer than it did when I used Tretinoin.

I'm debating using Tretinoin in the morning, and just using the benzoyl peroxide at night.

Do you think this would work out alright? I'd just hate to stop using Tretinoin for a long time, and then get an initial breakout next time I want to start using it again.

Share this post


Link to post
Share on other sites

This is the same exact question I want to ask. I've on the regimen for a while now and when I get a zit, it only grows bigger to its fullest and maybe go away after more than a week but before the regimen, Tretinoin does really make new acne go away fast. I think i've become immune to it after a while and it stop working and thats when I started getting breakout. I've read some ppl. say it's the cause of more acne so im really hesitant to use it. I also has the exact idea of using BP at night n Tretinoin in the morning. Would like to get some answer really!

Share this post


Link to post
Share on other sites

From the FAQs:

Q: Can I use the Regimen with the prescriptions I am currently taking?

A: You will need to ask your doctor this question. Some doctors do prescribe benzoyl peroxide with other acne medications, but it is important that you not experiment on your own.

Share this post


Link to post
Share on other sites

Unfortunately I won't be able to see my doctor for a while. I guess I'm not worried about them having a weird reaction together as much as I'm worried about the once a day BP not being enough for me. I'm just gonna switch to Retin A in the morning and then the BP at night and hopefully it'll work out for me.

I figure the longer I wait the more likely I am to get an initial breakout with the Retin A, so I may as well give it a try now.

That's all my doctor would tell me anyway. To give it a try and see what happens. ha

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×